Alert archive / California / Beach Hazards Statements in 2022
Beach Hazards Statement 9, NWS Los Angeles, CA
NWS Los Angeles, CA issued this beach hazards statement at Apr 4, 2022, 1:27 PM PDT. It took effect at Apr 5, 2022, 11:00 AM PDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2022, 1:27 PM PDT (20:27 UTC)
- In effect from
- Apr 5, 2022, 11:00 AM PDT
- Expired
- Apr 5, 2022, 3:06 PM PDT
- In force
- 4 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
873 WHUS46 KLOX 042027 CCA CFWLOX Coastal Hazard Message...CORRECTED National Weather Service Los Angeles/Oxnard CA 127 PM PDT Mon Apr 4 2022 CAZ034-035-050415- /O.COR.KLOX.SU.Y.0011.220405T1800Z-220406T1500Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- 127 PM PDT Mon Apr 4 2022 ...HIGH SURF ADVISORY IN EFFECT FROM 11 AM TUESDAY TO 8 AM PDT WEDNESDAY... * WHAT...Large breaking waves of 10 to 13 feet with dangerous rip currents. * WHERE...San Luis Obispo County Central Coast and Santa Barbara County Central Coast. * WHEN...From 11 AM Tuesday to 8 AM PDT Wednesday. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. * ADDITIONAL DETAILS...Minor beach erosion is possible around the time of high tide. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$ CAZ040-050415- /O.NEW.KLOX.BH.S.0009.220405T1800Z-220406T1500Z/ Ventura County Coast- 127 PM PDT Mon Apr 4 2022 ...BEACH HAZARDS STATEMENT IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING... * WHAT...Dangerous rip currents and breaking waves due to elevated surf of 3 to 6 feet expected. * WHERE...Ventura County Coast. * WHEN...From Tuesday morning through Wednesday morning. * IMPACTS...There is an increased risk of ocean drowning. Rip currents can pull swimmers and surfers out to sea. Waves can wash people off beaches and rocks, and capsize small boats nearshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to hazardous swimming conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$ Sweet
3 follow-up statements
026 WHUS46 KLOX 050315 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 815 PM PDT Mon Apr 4 2022 CAZ034-035-051115- /O.CON.KLOX.SU.Y.0011.220405T1800Z-220406T1500Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- 815 PM PDT Mon Apr 4 2022 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 11 AM TUESDAY TO 8 AM PDT WEDNESDAY... * WHAT...Large breaking waves of 10 to 13 feet with dangerous rip currents. * WHERE...San Luis Obispo County Central Coast and Santa Barbara County Central Coast. * WHEN...From 11 AM Tuesday to 8 AM PDT Wednesday. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. * ADDITIONAL DETAILS...Minor beach erosion is possible around the time of high tide. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$ CAZ040-051115- /O.CON.KLOX.BH.S.0009.220405T1800Z-220406T1500Z/ Ventura County Coast- 815 PM PDT Mon Apr 4 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING... * WHAT...Dangerous rip currents and breaking waves due to elevated surf of 3 to 6 feet expected. * WHERE...Ventura County Coast. * WHEN...From Tuesday morning through Wednesday morning. * IMPACTS...There is an increased risk of ocean drowning. Rip currents can pull swimmers and surfers out to sea. Waves can wash people off beaches and rocks, and capsize small boats nearshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to hazardous swimming conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$
171 WHUS46 KLOX 051800 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 1100 AM PDT Tue Apr 5 2022 CAZ034-035-060200- /O.CON.KLOX.SU.Y.0011.000000T0000Z-220406T1500Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- 1100 AM PDT Tue Apr 5 2022 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT WEDNESDAY... * WHAT...Large breaking waves of 10 to 13 feet with dangerous rip currents. * WHERE...San Luis Obispo County Central Coast and Santa Barbara County Central Coast. * WHEN...Until 8 AM PDT Wednesday. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. * ADDITIONAL DETAILS...Minor beach erosion is possible around the time of high tide. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$ CAZ040-060200- /O.CON.KLOX.BH.S.0009.000000T0000Z-220406T1500Z/ Ventura County Coast- 1100 AM PDT Tue Apr 5 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... * WHAT...Dangerous rip currents and breaking waves due to elevated surf of 3 to 6 feet expected. * WHERE...Ventura County Coast. * WHEN...Through Wednesday morning. * IMPACTS...There is an increased risk of ocean drowning. Rip currents can pull swimmers and surfers out to sea. Waves can wash people off beaches and rocks, and capsize small boats nearshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to hazardous swimming conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$ Sweet
488 WHUS46 KLOX 052206 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA Issued by National Weather Service San Diego CA 306 PM PDT Tue Apr 5 2022 CAZ034-035-052315- /O.CAN.KLOX.SU.Y.0011.000000T0000Z-220406T1500Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- 306 PM PDT Tue Apr 5 2022 ...HIGH SURF ADVISORY IS CANCELLED... Due to changes in the forecast zone numbers today, we are temporarily cancelling this hazard. It will be reissued shortly. $$ CAZ040-052315- /O.CAN.KLOX.BH.S.0009.000000T0000Z-220406T1500Z/ Ventura County Coast- 306 PM PDT Tue Apr 5 2022 ...BEACH HAZARDS STATEMENT IS CANCELLED... Due to changes in the forecast zone numbers today, we are temporarily cancelling this hazard. It will be reissued shortly. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this beach hazards statement went out at Apr 4, 12:02 PM PDT, 1 hour 25 minutes earlier.
Area forecast discussion, Apr 4, 12:02 PM PDT, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
1202 PM PDT Mon Apr 4 2022
.SYNOPSIS...03/636 PM.
Night to morning low clouds and fog will affect the Ventura and
Los Angeles County coast through Monday morning. Otherwise, mostly
clear skies can be expected through the week. Gusty northwest to
north winds will affect some areas through Tuesday, followed by
northeast winds Wednesday and Thursday. Temperatures will warm
through the week, becoming hot Wednesday through Friday.
&&
.SHORT TERM (TDY-WED)...04/936 AM.
***UPDATE***
Still some lingering low clouds and fog this morning, mainly
Ventura County south. However, with northerly flow increasing
through the day and a ridge building in from the west the clouds
will be dissipating and temps should warm several degrees from
yesterday. As mentioned below the winds are the main story the
next couple days, especially in southern Santa Barbara County and
in the mountains. Some of those winds will spill down into the
valley areas this evening, most likely the Highway 33 corridor
through Ojai and Lake Casitas, and in the northern San Fernando
Valley. For southern Santa Barbara County the strongest winds are
expected to be Tuesday night when both the north and northeast
gradients are peaking (SBA-BFL and LAX-BFL at -6.9mb) and with the
good winds aloft there likely will be gusts over 60 mph in the
hills above Montecito and in the peaks around the Interstate 5
corridor.
***From Previous Discussion***
The upper level ridging will continue to build into the forecast
area Tue night and Wed, with H5 heights increasing to 584 dam by
Wed afternoon. This ridge will help to bring mostly clear skies
and unseasonably hot temps to the area with decent offshore flow
to the E developing. Highs on Wed are expected to soar to the 80s
to low 90s for the coastal plain, and upper 80s to lower 90s in
the warmest vlys. These temps will be about 10-20 deg above
normal.
Gradients are expected to turn sharply offshore to the E Tue night
into Wed morning. The northerly winds the area will have thru Tue
will turn NE Tue night into Wed and affect the usual wind-prone
areas of VTU/L.A. Counties, but should also impact portions of
western SLO/SBA Counties including across the Santa Lucia Range
and the SBA County Central Coast hills. Some Advisory-level gusts
will be possible and additional Wind Advisories may become
necessary.
.LONG TERM (THU-SUN)...04/126 AM.
Guidance has the upper level ridge centered over the region
Thursday, and this combined with offshore surface pressure
gradients peaking again Thursday morning will support additional
warming. High temperatures are expected to be 15-25 degrees warmer
than normal, with potentially advisory level gusty dry offshore
winds. The ridge pushes off to the east Friday, but with continued
offshore flow will likely see one more hot day before the pattern
shifts. Saturday, upper level NW flow returns and winds turn to
onshore, bringing colder temperatures and marine layer clouds to
the coasts. Onshore pressure gradients strengthen into Sunday,
peaking Sunday afternoon near 6-7 mb. Ensembles are in good
agreement in the overall pattern for the extended period.
&&
.AVIATION...04/1901Z.
At 1759Z at KLAX, the marine layer was 2000 feet deep. The top of
the inversion was around 3900 feet at a temperature of 18 C.
Good confidence in 18z TAFs. The low clouds have cleared from
most locations already. VFR conditions are expected through the
upcoming period, although KLGB does have a chance of bkn skies
late tonight.
The other concern for aviation is the strong north winds
increasing across the district. The winds will likely cause some
turbulence across the district, including LLWS and UDDFS tonight
and particularly Tuesday. TAF sites that could be most affected by
LLWS include KSBA, KVNY, KBUR, KSMO and KLAX.
KLAX...Good confidence in the 18z TAF. VFR conditions are expected
through the period. There is a 30 percent chance of LLWS
approaching 30 knots Tuesday morning. Good confidence that any
east wind component will be 4 kt or less.
KBUR...Good confidence in the 18z TAF. VFR conditions are expected
through the period. There is a 30 percent chance of LLWS
approaching 30 knots Tuesday morning.
&&
.MARINE...04/931 AM.
For the Outer Waters, good confidence in current forecast with
gale force winds likely though Tuesday night. Widespread large
and dangerous swell (10-11 ft) will develop and continue through
Wednesday.
For the Inner Waters north of Point Sal, SCA level NW winds are
expected to continue through Tuesday morning, although SCA level
seas above 10 feet are expected to continue through Tuesday into
Wednesday. There is a 30% chance of local gale force winds late
this afternoon and evening.
For the Santa Barbara Channel, good confidence in current
forecast. While the strongest winds will be across western
section of the Channel, SCA level winds are likely across the
eastern portion during the afternoon and evening hours today and
Tue. Seas will be large and steep late today thru Tue night.
Across the southern inner waters low confidence in current
forecast with a 40% chance of SCA level W-NW winds across western
sections this afternoon and evening, along with building shorter
period seas. Good confidence in forecast from Tuesday onward.
&&
.BEACHES...04/934 AM.
Strong to Gale force NW winds will develop across the outer and
northern waters today, and these strong winds will persist
through Tue night. Surf will be elevated through tonight with a
high risk of rip currents on area beaches.
A larger northwest swell from a Pacific storm will push into the
SW California coastal waters late Mon and Tue. Surf will likely
increase further for Tuesday and Wednesday, with the potential for
high surf conditions, especially on west-facing beaches. In
addition, high tide predictions are around 5 feet this week, which
could generate minor beach erosion along with the building surf.
High surf along with high temperatures in the 80s to 90s by mid-
week may lure people to area beaches for relief. Ocean water
temperatures are only in the 50s, which can easily cause
hypothermia and immediate danger to those entering the water. The
combination of high surf and cold water will be dangerous to
unprepared swimmers or surfers. Powerful waves are likely with a
high rip current risk continuing through Wednesday.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory in effect until 3 AM PDT Wednesday for zone 39. (See LAXNPWLOX).
Wind Advisory in effect from 6 PM this evening to 3 AM PDT
Tuesday for zones 44-45-88-547. (See LAXNPWLOX).
Wind Advisory in effect until 6 PM PDT this evening for zones
52>54. (See LAXNPWLOX).
High Wind Warning in effect from 6 PM this evening to 3 AM
PDT Wednesday for zones 52>54. (See LAXNPWLOX).
Wind Advisory in effect until 3 AM PDT Tuesday for zone 59. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect until 9 AM PDT Tuesday for
zone 645. (See LAXMWWLOX).
Small Craft Advisory in effect until 3 AM PDT Wednesday for
zone 650. (See LAXMWWLOX).
Gale Warning in effect until 3 AM PDT Wednesday for zones
670-673-676. (See LAXMWWLOX).
&&
PUBLIC...MW/Phillips/Stewart
AVIATION...Sweet/Rorke
MARINE...Sweet/Rorke
BEACHES...Sweet/DB
SYNOPSIS...Smith
weather.gov/losangeles
Experimental Graphical Hazardous Weather Outlook at:
https://www.weather.gov/erh/ghwo?wfo=loxThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 3:17 AM PDT | High Wind Warning | LOX | 36 hr | |
| Apr 4, 1:06 PM PDT | High Surf Advisory | LOX | 26 hr | |
| Apr 4, 2:12 PM PDT | Heat Advisory | LOX | Los Angeles | 25 hr |
Nearby
Beach Hazards Statements in California, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.